Hail, Gray
- When
- June 12, 6:45 PM CST
- Where
- Gray County, 1 mi N of Ensign
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.667, -100.233
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 12, 1:40 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 240 PM CDT TUE JUN 12 2001 FORECAST CHALLENGES ARE MANY ESPECIALLY WEDNESDAY'S POSITION OF COLD FRONT AND DRY LINE, AND ASSOCIATED HIGH TEMPS AND SCATTERED THUNDER CHANCES. THEN HIGHS ON THURSDAY AND ANY LINGERING STORMS ON THURSDAY MORNING. SURFACE MAP SHOWS DRY LINE TRYING TO PUSH ACROSS FAR WEST KANSAS WITH LEAD VORT MAX. ALSO A WEAKENING COOL FRONT IS NEAR GARDEN CITY. ACCAS CLOUD FIELD IN VORT MOVING ACROSS WEST KANSAS ALSO BUT ATMOSPHERE CAPPED WITH VERY WARM AIR AT 700 MB AT 17C. WILL GO WITH DRY FORECAST FOR EVENING AND NOT EXPECT CAP TO BREAK. COLD FRONT THEN FORECAST TO DROP INTO NORTHWESTERN KANSAS LATE AND BE NEAR A SYRACUSE TO SCOTT CITY LINE BY 7 AM. ANOTHER STRONGER SHORTWAVE IS FORECAST TO ALSO PUSH INTO WEST KANSAS BY 7 AM AND THIS MAY BE ENOUGH TO POP A FEW THUNDERSTORMS IN THE LESS CAPPED AIR WEST AND NORTH TOWARD MORNING. WILL CARRY A 20 POP LATE IN THOSE AREAS. BIG QUESTION THEN IS POSITION OF COLD FRONT AND DRY LINE ON WEDNESDAY MORNING AND WHERE IT WILL END UP BY 7 PM. IF MCS FIRES IN NEBRASKA TONIGHT THEN POSSIBLE OUTFLOW SURGE MAY HELP KICK COLD FRONT OUT FASTER THAN PROGGED. WILL GO WITH FRONTAL BOUNDARY FROM LIBERAL TO DODGE CITY TO LARNED OR ST. JOHN BY 7 PM WITH HOT AIR TO THE SOUTH OF THAT LINE. WILL GO WITH WIDE RANGE OF HIGH TEMPS WITH 80S NORTH TO MID AND UPPER 90S SOUTH AND EAST CWA. NOT ALOT OF CONFIDENCE IN THESE TEMPS ANYWHERE. WILL THROUGH IN A 20 TO 30 POP FOR MORE THUNDERSTORMS ALONG AND BEHIND FRONT IN LESS CAPPED AIR AND THEN THINK DRY LINE TROF COULD BE ANOTHER FOCUS FOR A FEW THUNDERSTORMS FROM COLDWATER TO PRATT AND SAINT JOHN. ON WEDNESDAY NIGHT THE MAIN UPPER LOW WILL CUT ACROSS WITH THE COLD FRONT SURGING THROUGH ENTIRE AREA. WILL GO WITH 50 POPS REGION WIDE WITH FRONTAL LIFT AND UPPER WAVE UVVS. THE THUNDERSTORMS SHOULD EXIT ENTIRE REGION BY 12Z EXCEPT AROUND MED LODGE WHICH COULD LINGER JUST BEYOND 12Z THURSDAY. THURSDAY LOOKS TO BE DRYING OUT AT ALL LEVELS WITH FRONT AND MOISTURE PUSHED EAST OF AREA. STILL SOME PVA WITH WAVE AROUND AREA BUT LITTLE MOISTURE TO WORK WITH. COULD HAVE A FEW CLOUDS AND THAT IS ABOUT IT. TEMPS WILL BE MUCH COOLER WITH HIGHS ONLY IN THE 70S USING FORECAST SOUNDINGS. EXTENDED DISCUSSION... UPPER LVL TROF EXITS THE CENTRAL PLAINS BY THURSDAY NIGHT WITH SFC HIGH BEGINNING TO SETTLE INTO THE REGION. SKIES SHOULD GENERALLY BE CLEAR WITH LARGE SCALE SUBSIDENCE PRESENT BEHIND THE EXITING WAVE. MEAN FLOW THEN BEGINS TO TAKE ON A MORE ZONAL FLOW THROUGH THE START OF THE WEEKEND SO WITH WINDS BECOMING PERPENDICULAR TO THE ROCKIES EXPECT THE TEMPS TO BEGIN REBOUND AS CURRENT EXTENDED SUGGESTS. ALL MODELS IN GENERALLY GOOD AGREEMENT WITH THE NEXT UPPER LVL SYSTEM DROPPING SOUTH ACROSS THE CANADIAN COAST OVER THE WEEKEND. AS ANOTHER UPPER LVL TROF DEVELOPS OVER THE WESTERN CONUS EARLY NEXT WEEK, RIDGING WILL BE PRESENT IN THE PLAINS. THIS SHOULD KEEP TEMPS IN/NEAR THE 90S WITH LIMITED PCPN THROUGH EARLY NEXT WEEK. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 065/087 053/077 049 025 GCK 059/082 050/077 047 125 EHA 053/085 049/078 047 025 LBL 055/094 053/078 049 025 HYS 067/083 054/076 046 235 P28 071/097 065/079 053 125 .DDC...NONE. KRUSE/RB
KSZ061>063-074>077-084>087-130359- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 725 PM CDT TUE JUN 12 2001 ...SEVERE THUNDERSTORM WATCH 411 CANCELLED FOR PART OF SOUTHWESTERN KANSAS... AT 720 PM CDT THE BOUNDARY SEPARATING RELATIVELY DRY AIR OVER THE SOUTHWESTERN CORNER OF KANSAS FROM VERY MOIST AND UNSTABLE AIR OVER MUCH OF THE REMAINDER OF THE STATE EXTENDED FROM CHARLESTON TO MEADE. SCATTERED THUNDERSTORMS WERE IN PROGRESS OVER CENTRAL MEADE COUNTY. THE THREAT OF SEVERE THUNDERSTORMS HAD ENDED IN THE DRY AIR, SO SEVERE THUNDERSTORM WATCH 411 NO LONGER IS VALID FOR THE FOLLOWING COUNTIES... FINNEY...GRANT...HAMILTON...HASKELL...KEARNY...MORTON...SEWARD... STANTON...AND STEVENS. SEVERE THUNDERSTORM WATCH NUMBER 411 REMAINS IN EFFECT UNTIL 1100 PM FOR GRAY AND MEADE COUNTIES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR LATER UPDATES AND WARNINGS. FOR ADDITIONAL INFORMATION YOU CAN CHECK OUT OUR WEBSITE AT: HTTP://WWW.CRH.NOAA.GOV/DDC/
The Dodge City radar (KDDC), 26 km away, was scanning. The volume nearest the first event began at 00:36 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255852, 5255853.